On Entropy Solutions of Anisotropic Elliptic Equations with Variable Nonlinearity Indices in Unbounded Domains


For a class of second-order anisotropic elliptic equations with variable nonlinearity indices and summable right-hand sides, we consider the Dirichlet problem in arbitrary unbounded domains. We prove the existence and uniqueness of entropy solutions in anisotropic Sobolev spaces with variable exponents.

This is a preview of subscription content, access via your institution.


  1. 1.

    L. Aharouch, J. Bennouna, and A. Touzani, “Existence of renormalized solution of some elliptic problems in Orlicz spaces,” Rev. Mat. Complut., 22, No. 1, 91–110 (2009).

    MathSciNet  Article  Google Scholar 

  2. 2.

    A. Alvino, L. Boccardo, V. Ferone, L. Orsina, and G. Trombetti, “Existence results for nonlinear elliptic equations with degenerate coercivity,” Ann. Mat. Pura Appl. (4), 182, No. 1, 53–79 (2003).

    MathSciNet  Article  Google Scholar 

  3. 3.

    E. Azroul, H. Hjiaj, and A. Touzani, “Existence and regularity of entropy solutions for strongly nonlinear p(x)-elliptic equations,” Electron. J. Differ. Equ., 2013, No. 68, 1–27 (2013).

    MathSciNet  MATH  Google Scholar 

  4. 4.

    M. B. Benboubker, E. Azroul, and A. Barbara, “Quasilinear elliptic problems with nonstandard growths,” Electron. J. Differ. Equ., 2011, No. 62, 1–16 (2011).

    MathSciNet  MATH  Google Scholar 

  5. 5.

    M. B. Benboubker, H. Chrayteh, M. El Moumni, and H. Hjiaj, “Entropy and renormalized solutions for nonlinear elliptic problem involving variable exponent and measure data,” Acta Math. Sin. (Engl. Ser.), 31, No. 1, 151–169 (2015).

    MathSciNet  Article  Google Scholar 

  6. 6.

    M. B. Benboubker, H. Hjiaj, and S. Ouaro, “Entropy solutions to nonlinear elliptic anisotropic problem with variable exponent,” J. Appl. Anal. Comput., 4, No. 3, 245–270 (2014).

    MathSciNet  MATH  Google Scholar 

  7. 7.

    M. Bendahmane and K. Karlsen, “Nonlinear anisotropic elliptic and parabolic equations in ℝN with advection and lower order terms and locally integrable data,” Potential Anal., 22, No. 3, 207–227 (2005).

    MathSciNet  Article  Google Scholar 

  8. 8.

    M. Bendahmane and P. Wittbold, “Renormalized solutions for nonlinear elliptic equations with variable exponents and L1-data,” Nonlinear Anal., 70, No. 2, 567–583 (2009).

    MathSciNet  Article  Google Scholar 

  9. 9.

    Ph. Benilan, L. Boccardo, Th. Gallouët, R. Gariepy, M. Pierre, and J. L. Vazquez, “An L1-theory of existence and uniqueness of solutions of nonlinear elliptic equations,” Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 22, No. 2, 241–273 (1995).

  10. 10.

    A. Benkirane and J. Bennouna, “Existence of entropy solutions for some elliptic problems involving derivatives of nonlinear terms in Orlicz spaces,” Abstr. Appl. Anal., 7, No. 2, 85–102 (2002).

    MathSciNet  Article  Google Scholar 

  11. 11.

    M. F. Bidaut-Veron, “Removable singularities and existence for a quasilinear equation with absorption or source term and measure data,” Adv. Nonlinear Stud., 3, 25–63 (2003).

    MathSciNet  Article  Google Scholar 

  12. 12.

    L. Boccardo and Th. Gallouët, “Nonlinear elliptic equations with right-hand side measures,” Commun. Part. Differ. Equ., 17, No. 3-4, 641–655 (1992).

    MathSciNet  Article  Google Scholar 

  13. 13.

    L. Boccardo, Th. Gallouët, and P. Marcellini, “Anisotropic equations in L1,Differ. Integral Equ., 9, No. 1, 209–212 (1996).

    MATH  Google Scholar 

  14. 14.

    L. Boccardo, T. Gallouët, and J. L. Vazquez, “Nonlinear elliptic equations in RN without growth restrictions on the data,” J. Differ. Equ., 105, No. 2, 334–363 (1993).

    Article  Google Scholar 

  15. 15.

    B. K. Bonzi and S. Ouaro, “Entropy solutions for a doubly nonlinear elliptic problem with variable exponent,” J. Math. Anal. Appl., 370, 392–405 (2010).

    MathSciNet  Article  Google Scholar 

  16. 16.

    H. Brezis, “Semilinear equations in ℝN without condition at infinity,” Appl. Math. Optim., 12, No. 3, 271–282 (1984).

    MathSciNet  Article  Google Scholar 

  17. 17.

    L. Diening, P. Harjulehto, P. Hästö, and M. Ruzicka, Lebesgue and Sobolev Spaces with Variable Exponents, Springer, Berlin–Heidelberg (2011).

    Google Scholar 

  18. 18.

    A. El Hachimi and A. Jamea, “Uniqueness result of entropy solution to nonlinear neumann problems with variable exponent and L1-data,” J. Nonlinear Evol. Equ. Appl., 2017, No. 2, 13–25 (2017).

    MATH  Google Scholar 

  19. 19.

    X. Fan, “Anisotropic variable exponent Sobolev spaces and p(x)-Laplacian equations,” Complex Var. Elliptic Equ., 56, No. 7–9, 623–642 (2011).

    MathSciNet  Article  Google Scholar 

  20. 20.

    P. Gwiazda, P. Wittbold, A. Wróblewska, and A. Zimmermann, “Renormalized solutions of nonlinear elliptic problems in generalized Orlicz spaces,” J. Differ. Equ., 253, 635–666 (2012).

    MathSciNet  Article  Google Scholar 

  21. 21.

    T. C. Halsey, “Electrorheological fluids,” Science, 258, No. 5083, 761–766 (1992).

    Article  Google Scholar 

  22. 22.

    A. A. Kovalevskiy, “A priori properties of solutions of nonlinear equations with degenerate coercitivity and L1-data,” Sovrem. Mat. Fundam. Napravl., 16, 47–67 (2006).

    Google Scholar 

  23. 23.

    A. A. Kovalevskiy, “On convergence of functions from Sobolev space satisfying special integral estimates,” Ukr. Mat. Zh., 58, No. 2, 168–183 (2006).

    Google Scholar 

  24. 24.

    L. M. Kozhevnikova, “On entropy solution of an elliptic problem in anisotropic Sobolev–Orlich spaces,” Zh. Vychisl. Mat. Mat. Fiz., 57, No. 3, 429–447 (2017).

    MathSciNet  Google Scholar 

  25. 25.

    L. M. Kozhevnikova, “Existence of entropy solutions of an elliptic problem in anisotropic Sobolev–Orlich spaces,” Itogi Nauki Tekh. Ser. Sovrem. Mat. Prilozh. Temat. Obz., 139, 15–38 (2017).

    MathSciNet  Google Scholar 

  26. 26.

    L. M. Kozhevnikova and A. Sh. Kamaletdinov, “Existence of solutions of anisotropic elliptic equations with variable nonlinearity index in unbounded domains,” Vestn. Volgograd. Gos. Univ. Ser. 1. Mat. Fiz., No. 5(36), 29–41 (2016).

  27. 27.

    S. N. Kruzhkov, “First-order quasilinear equations with multiple independent variables,” Mat. Sb., 81, No. 123, 228–255 (1970).

    MathSciNet  MATH  Google Scholar 

  28. 28.

    S. Ouaro, “Well-posedness results for anisotropic nonlinear elliptic equations with variable exponent and L1-data,” Cubo, 12, No. 1, 133–148 (2010).

    MathSciNet  Article  Google Scholar 

  29. 29.

    M. Sancho’n and J. M. Urbano, “Entropy solutions for the p(x)-Laplace equation,” Trans. Am. Math. Soc., 361, No. 12, 6387–6405 (2009).

    MathSciNet  Article  Google Scholar 

  30. 30.

    V. V. Zhikov, “On variational problems and nonlinear elliptic equations with nonstandard growth conditions,” Probl. Mat. Anal., 54, 23–112 (2011).

    MathSciNet  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to L. M. Kozhevnikova.

Additional information

Translated from Sovremennaya Matematika. Fundamental’nye Napravleniya (Contemporary Mathematics. Fundamental Directions), Vol. 63, No. 3, Differential and Functional Differential Equations, 2017.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kozhevnikova, L.M. On Entropy Solutions of Anisotropic Elliptic Equations with Variable Nonlinearity Indices in Unbounded Domains. J Math Sci (2021). https://doi.org/10.1007/s10958-021-05262-0

Download citation